Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 17, 2002, 2:43 PM EDT for Delta County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2002, 2:43 PM EDT (18:43 UTC)
- Expired
- Jul 17, 2002, 3:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WUUS53 KMQT 171843 SVRMQT MIC041-171915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 242 PM EDT WED JUL 17 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 315 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF TRENARY...OR ABOUT 25 MILES SOUTHWEST OF MUNISING. THE STORM WAS MOVING SOUTH AT 20 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCK AT 305 PM EDT PERKINS...BRAMPTON AT 315 PM EDT DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NNNN TRH/CVKING WWW.CRH.NOAA.GOV/MQT/
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:12 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 11:12 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1112 AM EDT WED JUL 17 2002 MAIN CONCERNS INCLUDE CHC OF TSRA THIS AFTN ALG WITH HEAT AND HUMIDITY. WV IMAGERY SHOWING A BROAD RDG OVR THE N PLAINS. ANOTHER RDG IS CENTER OVR NEW AND COVERS MOST OF SE CONUS. A WEAK TROF SEPERATES THESE AND STRETCHES FM MI TO W TX. A MCS OVR ND IN ASSOC WITH A SHRTWV MAKING ITS WAY ACRS THE N DKTS. IN DOING SO...IT WILL BE FLATTENING OUT THE N PLAINS RDG. SFC ANLYS INDICTS A BROAD RDG OVR N ONT AND ANOTHER OTHER THE LOWER MS VALLEY. THESE ARE SEPERATED BY A CDFNT WHICH EXTD FM A LOW OVR S QUE ACRS THE ARROWHEAD OF MN TO A LOW OVR W SD. AN UPR LVL JET REMAINS WELL TO THE N OF THIS MCS...SO DO NOT SEE THAT IT IS SUPPORTING THE MCS DVLPMNT. AS THE CDFNT TRAVERSES LK SUPERIOR THIS AFTN AND EVE...IT WILL BE LESS DEFINED. MDLS SEEM TO HAVE A REAL PROBLEMS TRACKING THE SYS THRU FCST AREA. HOWEVER...THEY AGREE THAT THE FRNT WILL REACH N LK MICHIGAN ARND 00Z. IN ANY CASE...RUC/WSETA INDICATE A NARROW BAND OF MEAN SFC-500MB RH OF ARND 70 PCT WILL SAIL ACRS FCST AREA THIS AFTN. SFC HEATING WILL DESOLVE THE SFC INVRN. THIS WITH THE ADDED LIFT ASSOC WITH FROPA...XPC TO SEE A TSRA. THE DRYNESS WILL LIMIT THE NUMBER OF TSRA. WILL KEEP ISOLD TSRA FOR THE AFTN. TEMP/DWPNTS WARMING CLOSE TO THE MOS GUIDANCE VALUES. THEREFORE...DO NOT PLAN TO DEVIATE MUCH FM THEM. COMPUTED HEAT INDEX BASED ON MOS WILL BE IN THE MID 90S THIS AFTN. CAA AND DRY ADVECTING IN BEHIND THE FRNT WILL STABLIZE THE AMS BEHIND THE FNT AND KILL OFF ANY CHC OF TSRA OVRNGT. WNDS WILL BACK TO THE NW FOLLOWING THE FROPA. WITH CAA...XPC TEMPS TO FALL OFF INTO THE MID 50S OVRNGT. ATTM...DO NOT PLAN TO MAKE ANY CHANGES TO TNGT FCST. .MQT...NONE. DLG
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.